Back in February, the European Medicines Agency (EMA) recommended that doctors who are considering prescribing Multaq to patients suffering from temporary atrial fibrillation should perform liver function tests before doing so since the drug has been linked to severe liver problems and liver failure.
The FDA has already listed a liver injury warning in the United States and required that Multaq’s labels be updated to include the warning of liver failure. The FDA also suggested that doctors and health care providers think about having their patients periodically have liver enzyme tests when taking Multaq as part of their treatment, especially within the first six months.
The EMA is asking that patients get liver function tests within nine and 12 months after starting the Multaq treatment. The group also recommends that patients who are already on Multaq take the same tests within a month. The EMA also stated that should the tests show a “level of a liver enzyme called alanine transaminase (ALT) is remaining persistently three times greater than normal, Multaq should be discontinued.”
The EMA also recommends that patients contact their doctor immediately if they start to experience early onset symptoms like abdominal pain, nausea, vomiting, fever, fatigue, jaundice, dark-colored urine or itching. While this information is not new, it bears being reminded of what the recommendations are. If you have been given Multaq as a treatment for temporary atrial fibrillation, you should talk to your doctor about having the recommended tests conducted if they aren’t already doing so. Your life could depend on them.
If you or a family member has suffered from severe liver failure after taking Multaq, contact attorney Greg Jones today for a free consultation. I am experienced at fighting Multaq lawsuits and may be able to help you recover money for your injuries and/or medical expenses.
About Greg Jones Law
You May Also Like